Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 217, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 30, 2007, 3:02 PM CDT for Lowndes County, Alabama. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 30, 2007, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lowndes County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 3:20 PM CDT | TSTM WND DMG | 3 Se Benton, AL | LARGE TREE LIMBS REPORTED DOWN NEAR THE INTERSECTION OF HWY 80 AND COUNTY ROAD 9 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 302003
SVRBMX
ALC085-302030-
/O.NEW.KBMX.SV.W.0217.070830T2002Z-070830T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 330 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COLLIRENE...OR 12 MILES
WEST OF LOWNDESBORO...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLLIRENE BY 320 PM CDT...
FOSTORIA...7 MILES WEST OF MOSSES AND 8 MILES WEST OF BEECHWOOD BY
330 PM CDT...
IN ADDITION THE DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3208 8688 3222 8691 3223 8681 3225 8682
3227 8686 3229 8684 3231 8676 3230 8671
3211 8665 3211 8665
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 12:40 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 30, 12:40 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT THU AUG 30 2007 .UPDATE...AFTERNOON AND AVIATION DISCUSSION. && .DISCUSSION...AFTERNOON WEATHER. A DIFFERENT FLOW PATTERN ACROSS CENTRAL ALABAMA TODAY WITH DEEP NORTHERLY FLOW. MID LEVEL TROF AXIS THAT WAS ACROSS NW ALABAMA YESTERDAY HAS SHIFTED SOUTHWARD AND WAS NEAR MONTGOMERY. FIRST SIGN OF CONVECTION THIS MORNING ACROSS CENTRAL ALABAMA FORMED ALONG THIS TROF AXIS. BASED ON THIS FEATURE...KEPT LIKELY POPS ACROSS SOUTHERN COUNTIES AND LOWERED POPS TO 50% OR LESS ACROSS NORTHERN COUNTIES. PRECIPITABLE WATER STILL ABOVE 2 INCHES...SO ANY THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. HIGH TEMPERATURES WERE RAISED MOST AREAS A DEGREE OR TWO AS HOURLY TEMPS WERE RUNNING 1-2 DEGREES WARMER THAN 24 HOURS AGO. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. MID LEVEL TROF AXIS HAS SHIFTED TO NEAR KMGM. SCT-BKN CUMULUS THIS AFTERNOON WITH BASES 4-5 THOUSAND FEET. TSTM ACTIVITY WILL BE MORE NUMEROUS ACROSS SOUTHERN PORTION OF CENTRAL ALABAMA...KMGM AND KTOI...AND INCLUDED TEMPO TSTMS DURING THE MID TO LATE AFTERNOON. VCTS FOR REMAINING TAF SITES AS COVERAGE WILL BE MORE LIMITED. SCATTERED TSTMS WILL CONTINUE ACROSS SOUTHERN ALABAMA DURING THE EVENING HOURS...WITH SCATTERED SHOWERS NORTH. CONVECTION SHOULD DISSIPATE BY 05Z. LIGHT FOG POSSIBLE AT SITES KMGM AND KTOI DUE TO EXPECTED AFTERNOON RAINFALL...BUT IT SHOULD BE VERY SHORT LIVED AND DECIDED TO NOT INCLUDE AT THIS TIME. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Aug 30, 1:02 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CDT THU AUG 30 2007 ALZ011>015-017>050-310300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 102 PM CDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL ALABAMA THIS AFTERNOON...MORE NUMEROUS SOUTH OF LINE FROM TUSCALOOSA...TO ALABASTER...TO ANNISTON. A FEW OF THE STORMS WILL LIKELY BECOME STRONG BETWEEN 2 PM AND 8 PM...PRODUCING GUSTY WINDS OF 25 TO 35 MPH...VERY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. THERE IS A CHANCE SOME STORMS COULD BECOME STRONG...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 30, 2:12 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 212 PM CDT THU AUG 30 2007 ALZ041-044-302000- AUTAUGA-MONTGOMERY- 212 PM CDT THU AUG 30 2007 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA AND MONTGOMERY COUNTIES UNTIL 300 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRATTVILLE...MOVING SOUTHEAST AT 10 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PRATTVILLE. HUNTER. MAXWELL AIR FORCE BASE. MONTGOMERY. HOPE HULL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 30, 2:45 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT THU AUG 30 2007 ALZ042-302015- LOWNDES- 245 PM CDT THU AUG 30 2007 ...SIGNIFICANT WEATHER ALERT FOR LOWNDES COUNTY UNTIL 315 PM CDT... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITE HALL...OR 7 MILES WEST OF LOWNDESBORO...MOVING SOUTHEAST AT 10 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WHITE HALL. LOWNDESBORO. MOSSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.